MAUDE Adverse Event Report: ARTHREX, INC. HIP LABRAL SCORPION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. HIP LABRAL SCORPION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HIP LABRAL SCORPION
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Per the customer the device will not be returned.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that it was not possible to open the jaw of the scorpion correctly during a hip-ask-labrum surgery, out of the joint it was possible to open the scorpion.It was not possible to finish the surgery successfully so a second surgery will be necessary.The date for the second surgery is not known at the moment.Update 01-apr-19: according to the customer, the scorpion works fine outside the patient.As soon as it was in the patient the jaw did not open any more.The surgeon confirmed it was his error.

Brand Name
HIP LABRAL SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8500364
Report Number1220246-2019-01023
Device Sequence Number2816974
Product Code LXH
UDI-Device Identifier00888867184312
UDI-Public00888867184312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHIP LABRAL SCORPION
Device Catalogue NumberAR-16991
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;